MAUDE Adverse Event Report: CONMED CORPORATION PRESSFT DRILL BIT, 2.1MM, HIP; BIT, SURGICAL

CONMED CORPORATION PRESSFT DRILL BIT, 2.1MM, HIP; BIT, SURGICAL
Catalog Number NDB21H
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual examination of the returned, used device confirmed the reported problem and found the device broken off at the tip.The broken tip is approximately 0.500 of an inch and was not returned for evaluation.Without the return of the machined drill tip, examination is not able to identify any issues with the machining process.No discrepancies with the dimension or the straightness of the drill were found.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaint, regarding this one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: precautions: inspect instrument prior to use to ensure it is in good physical condition and functions properly.There should be no loose, broken or misaligned parts.Exercise care in the use of the device to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.Inspect instrument after use to ensure it has not been damaged.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ndb21h, pressft drill bit, 2.1 mm, hip, device drill tip broke off while drilling a hole for the anchor and was not able to be removed from patient.This event took place during a hip arthroscopy on (b)(6) 2018 causing a 10-minute delay in the procedure.The procedure was completed successfully using an alternate device.The tip was not removed from that patient due to being too difficult to remove being that it was embedded in the bone.It was reported that there was no injury to the patient or the user.No extended hospitalization or surgical intervention was required.This report is being raised on the basis of injury due to the tip being left in the patient.

Brand Name
PRESSFT DRILL BIT, 2.1MM, HIP
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key7843937
Report Number1017294-2018-00142
Device Sequence Number11124192
Product Code GFG
UDI-Device Identifier10845854027936
UDI-Public(01)10845854027936(11)170626(10)846966
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNDB21H
Device Lot Number846966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;